Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 26, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 1, 2008, 3:28 AM MDT for 5 counties in North Dakota. It took effect at Aug 1, 2008, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2008, 3:28 AM MDT (09:28 UTC)
- In effect from
- Aug 1, 2008, 11:00 AM MDT
- Expired
- Aug 1, 2008, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bowman County, ND, Golden Valley County, ND, McKenzie County, ND, Slope County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 010928 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 428 AM CDT FRI AUG 1 2008 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA FRIDAY AFTERNOON AND EVENING FOR STRONG SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES... .LOW PRESSURE IN MONTANA WILL BRING INCREASING SOUTHEAST WINDS OF 15 TO 25 MPH ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA DURING THE AFTERNOON AND EVENING. HOT AFTERNOON TEMPERATURES IN THE MIDDLE AND UPPER 90S WILL ALSO AID IN BRINGING THE AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES DOWN BETWEEN 13 TO 18 PERCENT. THE ABOVE CONDITIONS ALONG WITH VERY DRY FUEL CONDITIONS WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR IN THE FORM OF EXPLOSIVE FIRE GROWTH SHOULD A FIRE IGNITE. THUS THE FIRE WEATHER WATCH HAS BEEN REPLACED BY A RED FLAG WARNING. NDZ017-031-032-040-043-011700- /O.UPG.KBIS.FW.A.0011.080801T1700Z-080802T0300Z/ /O.NEW.KBIS.FW.W.0026.080801T1700Z-080802T0300Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 428 AM CDT FRI AUG 1 2008 /328 AM MDT FRI AUG 1 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH...AND RELATIVE HUMIDITIES WILL FALL TO AROUND 15 PERCENT THIS AFTERNOON AND EARLY EVENING CAUSING CRITICAL FIRE WEATHER BEHAVIOR OR THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH SHOULD A FIRE IGNITE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
3 follow-up statements
000 WWUS83 KBIS 011558 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1058 AM CDT FRI AUG 1 2008 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA FRIDAY AFTERNOON AND EVENING FOR STRONG SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES... .LOW PRESSURE IN MONTANA IS FORECAST TO CAUSE SOUTHEAST WINDS TO INCREASE THROUGH THE AFTERNOON. GUSTY WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA DURING THE AFTERNOON AND EVENING. AT THE SAME TIME...HOT AFTERNOON TEMPERATURES IN THE MIDDLE AND UPPER 90S WILL AID IN BRINGING THE AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES DOWN TO BETWEEN 13 AND 18 PERCENT. THIS IS DESPITE THE MOISTURE RETURN ASSOCIATED WITH AFOREMENTIONED SOUTHEASTERLY FLOW. THE ABOVE CONDITIONS ALONG WITH VERY DRY FUEL CONDITIONS ARE EXPECTED TO CREATE CRITICAL FIRE WEATHER BEHAVIOR IN THE FORM OF EXPLOSIVE FIRE GROWTH...SHOULD A FIRE IGNITE. NDZ017-031-032-040-043-020000- /O.CON.KBIS.FW.W.0026.080801T1700Z-080802T0300Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 1058 AM CDT FRI AUG 1 2008 /958 AM MDT FRI AUG 1 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. SOUTHEAST WINDS OF 15 TO 25 MPH WILL COMBINE WITH VERY DRY FUEL CONDITIONS AND MINIMUM RELATIVE HUMIDITIES BETWEEN 13 AND 18 PERCENT ACROSS THE WARNING AREA. THIS WILL RESULT IN EXPLOSIVE FIRE GROWTH...SHOULD ONE IGNITE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SCHECK
000 WWUS83 KBIS 012054 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 354 PM CDT FRI AUG 1 2008 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA FRIDAY AFTERNOON AND EVENING FOR STRONG SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES... .STRENGTHENING LOW PRESSURE IN MONTANA IS PUSHING EASTWARD...RESULTING IN 15 TO 30 MPH SOUTHERLY AND SOUTHEASTERLY WINDS ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA...ACCORDING TO CURRENT OBSERVATIONS. THESE WINDS ARE NOT EXPECTED TO WEAKEN UNTIL AROUND SUNSET. MEANWHILE...AFTERNOON TEMPERATURES IN THE MIDDLE AND UPPER 90S ARE RESULTING IN RELATIVE HUMIDITIES IN THE UPPER TEENS/LOWER 20 PERCENTILES. ADDITIONALLY...THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWESTERN NORTH DAKOTA THIS EVENING. THE ABOVE CONDITIONS ALONG WITH VERY DRY FUEL CONDITIONS ARE EXPECTED TO CREATE CRITICAL FIRE WEATHER BEHAVIOR IN THE FORM OF EXPLOSIVE FIRE GROWTH...SHOULD A FIRE IGNITE. NDZ017-031-032-040-043-020300- /O.CON.KBIS.FW.W.0026.000000T0000Z-080802T0300Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 354 PM CDT FRI AUG 1 2008 /254 PM MDT FRI AUG 1 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. GUSTY SOUTHEAST WINDS OF 20 TO 30 MPH WILL COMBINE WITH VERY DRY FUEL CONDITIONS AND MINIMUM RELATIVE HUMIDITIES BETWEEN 13 AND 22 PERCENT ACROSS THE WARNING AREA. THIS WILL RESULT IN EXPLOSIVE FIRE GROWTH...SHOULD ONE IGNITE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SCHECK
000 WWUS83 KBIS 020320 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1020 PM CDT FRI AUG 1 2008 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE... .EVENING RELATIVE HUMIDITIES HAVE RISEN ABOVE THE CRITICAL CRITERIA...THEREFORE ENDING THE CRITICAL FIRE THREAT. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AS A RESULT. NDZ017-031-032-040-043-020430- /O.EXP.KBIS.FW.W.0026.000000T0000Z-080802T0300Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 1020 PM CDT FRI AUG 1 2008 /920 PM MDT FRI AUG 1 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. EVENING RELATIVE HUMIDITIES HAVE RISEN ABOVE THE CRITICAL CRITERIA...THEREFORE ENDING THE CRITICAL FIRE THREAT. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AS A RESULT. $$ KJB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 1, 12:58 AM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 1, 12:58 AM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 158 AM CDT FRI AUG 1 2008 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... ACTIVE PATTERN THROUGH THE SHORT TERM WITH TWO ROUNDS OF CONVECTION. THE FIRST COMING TONIGHT INTO SATURDAY MORNING...THE SECOND SUNDAY THROUGH SUNDAY NIGHT. THE PATTERN SETTING UP HAS ALL THE SIGNS FOR SEVERE WEATHER POTENTIAL AS WELL...AND THIS IS FURTHER SUPPORTED BY SPC CONTINUING TO ADVERTISE A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PORTIONS OF OUR FORECAST AREA. WILL SEE AN INCREASE IN THE H85 WINDS DURING THE DAY TODAY AND INTO TONIGHT AS A LEE SIDE LOW/TROUGH DEVELOPS/INTENSIFIES OVER EASTERN MONTANA. STRONG LOW LEVEL WARMING WILL TRANSLATE INTO SURFACE HIGH TEMPERATURES OF UPPER 90S TO AROUND 100 IN THE WEST...IN THE LOW/MID 90S CENTRAL AND MID/UPPER 80S EASTERN ZONES. NAM BUFR SOUNDINGS IN THE WEST SHOW LITTLE OR NO CAP TOWARD 00Z. UNSTABLE AIRMASS IN PLACE WITH H85 SOUTHERLY WINDS INTENSIFYING TO 40KT OVERNIGHT ALONG WITH THE APPROACH OF A SURFACE LOW/FRONT. H85-H3 OMEGA FIELD ALSO BECOMES BETTER DEFINED BETWEEN 06Z-12Z SAT BEFORE SHIFTING INTO OUR EASTERN ZONES BY 18Z. THIS WILL HELP TO INITIATE AND SUSTAIN ELEVATED TSTMS TONIGHT INTO SATURDAY. SHOWALTER INDICES RANGE BETWEEN 0 AND -4C BETWEEN THE NAM AND GFS. THE LOW LEVEL MOISTURE FIELD WILL INITIALLY BE WEAK AS NOTED IN THE INVERTED V TYPE SOUNDING PROFILES. THUS ISOLATED/DRY TSTMS ARE MORE LIKELY LATE THIS AFTERNOON/EARLY THIS EVENING WITH LIGHTNING AND GUSTY WINDS BEING THE MAIN PROBLEMS. THEN A BETTER SURGE OF HIGHER DEW POINTS AND MOISTURE COMES TONIGHT INTO SATURDAY ALONG AND AHEAD OF THE SFC LOW AND FRONT. THE 4KM NMM WRF COMPOSITE REFLECTIVITY FORECAST INITIATES SOME CONVECTION BY 00Z IN OUR SOUTHWEST ZONES...THEN DEVELOPS A COUPLE OF THUNDERSTORM CLUSTERS IN THE WEST THROUGH 06Z...MOVING THEM EAST OVERNIGHT. HAVE INCREASED POPS TO REFLECT THIS THINKING. ON SATURDAY...THE SFC LOW AND ASSOCIATED WARM/COLD FRONT PUSH THROUGH DURING THE DAY WITH THE PRECIPITATION SHIFTING INTO THE EASTERN CWA BY THE AFTERNOON...WHILE ENDING IN THE WEST AND CENTRAL. DRIER AIR WILL TEMPORARY PUSH IN FROM WEST TO EAST DURING THE DAY...HOWEVER ANOTHER SYSTEM WILL QUICKLY BE ON OUR RADAR SCOPE BY DAYBREAK SUNDAY WITH A POTENTIAL FOR SOME PRECIPITATION IN THE WEST AND NORTH. SHOWERS AND THUNDERSTORMS LOOK TO BE ON THE INCREASE AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT OVER THE CWA. .LONG TERM...ONCE AGAIN THE WESTERLIES WILL BE OVER NORTH DAKOTA. PASSING WAVES WILL BRING GOOD CHANCES OF PRECIPITATION WITH THEIR PASSAGE. THIS PATTERN HAS NOW PERSISTED FOR WELL OVER A MONTH. && .AVIATION... A STRONG RIDGE WILL PROVIDE GOOD VFR FLYING WEATHER TODAY. THERE IS A CHANCE OF LATE NIGHT THUNDERSTOMRS HOWEVER. && .FIRE WEATHER...HAVE REPLACED THE FIRE WEATHER WATCH WITH A RED FLAG WARNING FOR PORTIONS OF OUR WESTERN AND SOUTHWESTERN FIRE WEATHER ZONES. A COMBINATION OF EXTREME RANGELAND FIRE DANGER INDICES...MINIMUM HUMIDITIES OF 13 TO 15 PERCENT THIS AFTERNOON...SOUTHEAST WINDS OF 15 TO 25 MPH...AND THE APPROACH OF A SURFACE LOW PRESSURE AND FRONT...ALONG WITH VERY DRY FUELS/LOW PERCENT GREENS WILL AID IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH THIS AFTERNOON AND EARLY EVENING. THUS A RED FLAG WARNING HAS REPLACED THE AFOREMENTIONED FIRE WEATHER WATCH. PLEASE REFER TO BISRFWBIS FOR FURTHER DETAILS. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ017-031-032-040-043. && KS/RSL
Hazardous weather outlook, Jul 31, 3:29 AM MDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 429 AM CDT THU JUL 31 2008 NDZ023-025-036-037-042-045>048-050-051-010930- WELLS-FOSTER-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 429 AM CDT THU JUL 31 2008 /329 AM MDT THU JUL 31 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SURFACE LOW WAS IN SOUTH DAKOTA WITH A LOW PRESSURE TROUGH EXTENDING NORTH INTO CANADA THIS MORNING. THE LOW AND TROUGH WILL MOVE EAST OUT OF THE AREA BY EARLY AFTERNOON. THUNDERSTORMS WERE OCCURRING FROM NEAR LEMMON SOUTH DAKOTA EAST AND NORTHEAST TO JAMESTOWN AND ELLENDALE. THE THUNDERSTORMS HAVE SHOWN SOME TENDENCY TOWARD BACK BUILDING TO THE WEST...BUT HAVE BEEN SLOWLY TRANSITIONING INTO THE SOUTH DAKOTA ON THE WEST END. SOME OF THE THUNDERSTORMS HAVE HAD HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION OFF AND ON THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017>022-031>035-040-041-043-044-010930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- BOWMAN-ADAMS- 429 AM CDT THU JUL 31 2008 /329 AM MDT THU JUL 31 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION OFF AND ON THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.